Hello........... Just saw your post about Lexapro. Was wondering how you made out? My dr just prescribed this for me and I pick them up tomorrow. I suffer from severe anxiety and currently am on Xanax .5 I was advised to continue the Xanax along with the Lexapro. Problem is I'm tired of taking meds...... I take meds for other health problems so I look like I have my own pharmacy. I take Levothyroxine, Lasix, Klor-Con, Singulair, Xanax, Vitamin D, Stool softener, and some breathing pumps ( albuterol). Now they want me to add Lexapro.......... Anxiety is really high just thinking about it but honestly I will try anything to get my life back. I also feel like a burden to my family. It's the worse thing I ever had to deal with.......... Please let me know how you made out....... Thanks
I just had surgery on my shoulder so I can't do much but I have my parents driving've around.
First of all, and know it's easier said than done, but you're not a burden.
As I'm sure you know, with meds like Lexapro, we often have to feel a little worse before we start feeling better. For most, the initial side effects are short lived (thank goodness). I know it's tough waiting to feel better, but it's something that just takes time. It could take 4-6 weeks, or it may take even longer (especially if you end up needing to try higher dosages). I totally hear you when you say you just want to feel better right now. The waiting stinks.
The best advice I could give you (and what worked for me when I was adjusting to Zoloft) is to literally throw yourself into as many things as you can, and TRY,TRY TRY not to think about the medication or how you feel. Don't count the days you've been on it, don't "calendar watch" (I was the queen of that, lol). Distraction truly, truly helps a LOT (cannot stress that enough)! And (again), I know that's all easier said than done. I had ZERO motivation when I started Zoloft, so to keep myself super busy was a chore in itself. I had to REALLY push myself...hard....and consistently. You know what though? After doing that for a few weeks, it DID get easier. And I felt SO much better not ruminating over how I felt, focusing on side effects, or trying to assess whether I felt better.
I see from your other post that you were on Lexapro before, right? If so, that could explain away SOME of how you feel. For some reason, that docs don't really understand, a medication that we once tolerated reasonably well becomes a lot more difficult to tolerate the second time around. There are theories that it has something to do with a kind of "memory" in the brain, and how it reacts to the medication (more specifically, that the reaction is more intense, more rapid).
SO, to actually answer your question (lol).... for that reason, and just for general purposes while you're adjusting to the Lexapro and dealing with those initial start up side effects, it's reasonable (and common) to take an anti-anxiety medication to help deal with the increased anxiety that's commonly experienced when starting (or restarting) these kinds of meds.
Just be sure that your doctor has directed you to take the Xanax, and be sure to take it as prescribed. It would be BEST if you could take it only when needed, versus on a regular basis. That way you won't have any concerns about dependency once the Lexapro starts doing it's thing. Also, when you take an anxiolytic medication regularly, it can actually make anxiety worse with a kind of roller coaster effect. So, reasonable, moderate use of a benzo to help combat the side effects during the initial adjustment phase is usually helpful, but it's a slippery slope. Just be sure to keep the lines of communication open with your doctor about how you feel, and again, be sure to take it only as prescribed.
Hang in there. Please update us when you can...let us know how you're doing. You're not alone!